Alert archive / Indiana / Gale Warnings in 2010
Gale Warning 4, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Feb 26, 2010, 5:58 PM EST. It took effect at Feb 26, 2010, 6:08 PM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2010, 5:58 PM EST (22:58 UTC)
- In effect from
- Feb 26, 2010, 6:08 PM EST
- Expired
- Feb 26, 2010, 9:58 PM EST
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
128 WHUS73 KIWX 262258 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 PM EST FRI FEB 26 2010 LMZ043-046-270300- /O.UPG.KIWX.SC.Y.0011.000000T0000Z-100228T1000Z/ /O.NEW.KIWX.GL.W.0004.100226T2258Z-100227T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 558 PM EST FRI FEB 26 2010 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED THROUGH THIS EVENING. AFTER MIDNIGHT...WINDS WILL SUBSIDE TO 15 TO 25 KNOTS. THESE WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. THIS WILL RESULT IN WAVES OF 6 TO 12 FEET TONIGHT...GRADUALLY SUBSIDING TO 3 TO 5 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ARNOTT
2 follow-up statements
501 WHUS73 KIWX 262309 CCA MWWIWX URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 608 PM EST FRI FEB 26 2010 LMZ043-046-270300- /O.UPG.KIWX.SC.Y.0011.000000T0000Z-100228T1000Z/ /O.COR.KIWX.GL.W.0004.100226T2308Z-100227T0300Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 608 PM EST FRI FEB 26 2010 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS OF 20 TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES ARE EXPECTED THROUGH THIS EVENING. AFTER MIDNIGHT...WINDS WILL SUBSIDE TO 15 TO 25 KNOTS. THESE WINDS WILL CONTINUE THROUGH SATURDAY NIGHT. THIS WILL RESULT IN WAVES OF 5 TO 8 FEET TONIGHT...GRADUALLY SUBSIDING TO 3 TO 5 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ARNOTT
172 WHUS73 KIWX 270258 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 958 PM EST FRI FEB 26 2010 LMZ043-046-271100- /O.CAN.KIWX.GL.W.0004.000000T0000Z-100227T0300Z/ /O.NEW.KIWX.SC.Y.0012.100227T0258Z-100228T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 958 PM EST FRI FEB 26 2010 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS OF 15 TO 25 KNOTS WILL CONTINUE THROUGH SATURDAY NIGHT. GUSTS TO 30 KNOTS ARE POSSIBLE THROUGH VERY EARLY SATURDAY MORNING. THIS WILL RESULT IN WAVES OF 5 TO 8 FEET TONIGHT...GRADUALLY SUBSIDING TO 3 TO 5 FEET BY SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ARNOTT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Feb 26, 3:53 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 26, 3:53 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EST FRI FEB 26 2010
.SHORT TERM...
MASSIVE EAST COAST BOMB WRAPPING UP FURTHER OVR SRN LONG ISLAND THIS
AFTN. HUGE ATL TROWAL CONTS TO WRAP WWD W/ELONGATED VORT LOBE
LOOPING WWD AND ENHANCING NW-SE ORIENTED SNOWBAND FM WRN LWR MI INTO
CNTRL OH W/SVRL OBS SITES AOB 1/2 MILE IN MOD/HVY SNOW.
12Z GUIDANCE IN GOOD AGREEMENT AND ALIGN WELL W/PRIOR SOLUTIONS
SHOWING BAND OF ENHANCED SYNOPTIC SCALE/MSTR ASCENT WRAPPING SWWD
ACRS CWA LT THIS AFTN/EVENING. IN ADDN...LK MSTR PLUME FINALLY
BEGINNING TO SEED PER COMPOSITE IMAGERY AND FULLY XPC SNOWBAND WILL
ESSENTIALLY EXPLODE HERE OVER THE NEXT 3 HOURS. GENERALLY XPC 1-3
INCHES W-E ACRS THE CWA WHICH TIMED W/SETTING SUN AND BELOW FREEZING
SFC TEMPS WILL LEAD TO ANOTHER SKATING RINK JUST IN TIME FOR FRI
EVENING TRAFFIC AND THUS THE LEAN TWD ISSUING AN ADVISORY IN
OTHERWISE MARGINAL SETTING. SNOWFALL XPCD TO DIMINISH IN INTENSITY
LT THIS EVENING W/SHSN LASTING INTO SATURDAY AFTN.
OTHERWISE TEMPS NR PERSISTENCE XPCD THROUGH THE PD.
&&
.LONG TERM...SUNDAY THROUGH FRIDAY...
LITTLE IN THE WAY OF SIGNIFICANT WEATHER THROUGH THE LONG TERM AS
AMPLIFIED UPR AIR PATTERN CONTINUES. STORM TRACK WILL REMAIN
SHUNTED TO S AND E OF AREA AS MEAN ERN CONUS TROUGH CONTINUES TO
PREVAIL. EVOLUTION OF WK NW FLOW SHRTWVS THAT WILL OVERTOP WRN
RIDGE THIS WEEKEND/EARLY NEXT WEEK OF MAIN INTEREST TO SENSIBLE WX
IN THE LONG TERM PD.
INITIAL WK NRN STREAM WAVE CURRENTLY EVIDENT IN WATER VAPOR OVER SRN
MANITOBA WILL DIVE SOUTH INTO WRN GRT LAKES ON MONDAY AND CLOSE OFF
OVER THE OH VALLEY ON TUE. A STRONGER PIECE OF ENERGY WILL OVERTOP
THE WRN RIDGE EARLY NEXT WEEK AND DROP INTO ERN TROUGH EVENTUALLY
PHASING WITH STG SRN STREAM ENERGY AND HELPING TO DEVELOP YET
ANOTHER MAJOR EAST COAST CYCLONE BY MID WEEK. THIS WAVE SHOULD MAKE
SURE THAT MID WEEK SYSTEM REMAINS SUPPRESSED TO THE SOUTH AND EAST.
MAIN TANGIBLE CHANGE TO FCST WAS TO EXTEND FLURRIES OUT TWO MORE
PDS AS COLD POCKET ALOFT WORKS OVERHEAD MON NIGHT AND TUE AND
ATTEMPTS TO TAP SOME MEAGER LOW LVL MOISTURE. DID TWEAK TEMPS
THROUGH THE WEEK DOWN SOME AS MODELS ONCE AGAIN SLOWER WITH EWD
PROGRESSION OF CEN CONUS RIDGE AND ACCOMPANYING WARMER AIR. GFS AND
MOST OF IT/S ENSEMBLES DO FINALLY BRING RIDGING IN ON FRIDAY BUT
ECMWF STILL SLOWER WITH UPR RIDGE NOT REALLY BLDG IN UNTIL THE
WEEKEND AND WILL HEDGE TOWARD THE MORE CONSISTENT ECMWF AND KEEP
HIGHS BELOW SEASONAL NORMS.
&&
.AVIATION.../18Z TAFS/
TOP DOWN SATURATION IN FACE OF ENCROACHING ATL MSTR STREAM SLOW AND
RIGHTLY SO GIVEN LOW THETA-E POLAR RIDGING IN PLACE. HWVR REG
COMPOSITE RADAR/SAT DATA CONTS TO SHOW A SWWD EXPANSION OF LT/MOD
SNOW SPREADING OUT OF SE LWR MI/NW OH AND THIS TREND WILL CONT INTO
EVENING. THUS EVENTUAL SATURATION IS ASSURED W/IFR CIG/VSBY
RESTRICTIONS XPCD TWD 00Z AND LASTING THROUGH THIS EVENING.
OTHERWISE MVFR CIG/VIS RESTRICTION XPCD THROUGH THE REMAINDER OF THE
PD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR INZ007-
009-018-026-027-032>034.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
INZ004>006-008-014-016-017-024-025.
MI...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR MIZ081.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR
MIZ077>080.
OH...WINTER WEATHER ADVISORY UNTIL 11 PM EST THIS EVENING FOR OHZ001-
002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 5 AM EST SUNDAY FOR LMZ043-046.
&&
SHORT TERM...T
LONG TERM...SIMPSON
AVIATION...THazardous weather outlook, Feb 26, 4:25 PM EST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST FRI FEB 26 2010 INZ004>009-014-016>018-024>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-272130- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-MARSHALL- KOSCIUSKO-WHITLEY-ALLEN IN-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE- WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...PLYMOUTH...BREMEN...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 425 PM EST FRI FEB 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH LATE THIS EVENING FOR SNOW AND BLOWING SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. SNOWFALL REPORTS ARE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-012-013-015-020-022-023-272130- LA PORTE-STARKE-PULASKI-FULTON IN-WHITE-CASS IN-MIAMI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...ROCHESTER...MONTICELLO... BROOKSTON...LOGANSPORT...PERU 425 PM EST FRI FEB 26 2010 /325 PM CST FRI FEB 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TONIGHT LIGHT SNOWFALL IS EXPECTED TONIGHT AND WILL LIKELY CAUSE AREAS OF SLICK TRAVEL. SOME BLOWING AND DRIFTING OF THE SNOW IS POSSIBLE IN EXPOSED LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-272130- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EST FRI FEB 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH EARLY SUNDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAM_AREAS/MARINE/INDEX.PHP ARNOTT
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:51 PM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, DeKalb, Elkhart, Grant and 9 more | 13 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.